New York, 2013

Damaging Wind in New York, July 9, 2013

July 9, 2013 · NWS OKX · 1 event in 1 county or zone

Multiple upper level shortwaves triggered pulse thunderstorms over the area, with isolated severe thunderstorms forming over the Lower Hudson River Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Multiple upper level shortwaves triggered pulse thunderstorms over the area, with isolated severe thunderstorms forming over the Lower Hudson River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 9, 3:13 PM EST, 27 minutes earlier.

Area forecast discussion, Jul 9, 3:13 PM EST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT TUE JUL 9 2013

.SYNOPSIS...
A WEAK FRONT OVER SOUTHERN CONNECTICUT WILL DISSIPATE THIS
EVENING...FOLLOWED BY A SERIES OF TROUGHS TONIGHT INTO WEDNESDAY.
A SLOW MOVING COLD FRONT WILL PASS THROUGH THE TRI-STATE AREA ON
THURSDAY BEFORE STALLING OFFSHORE. HIGH PRESSURE THEN TRIES TO
BUILD INTO THE REGION FOR THE WEEKEND AND INTO THE BEGINNING OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE COMBINATION OF MULTIPLE BOUNDARIES ACROSS THE AREA...IN
PARTICULAR A WEAKENING FRONT ACROSS SOUTHERN CT...HAS SERVED TO
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN AN UNCAPPED
AIR MASS. THIS COUPLED WITH WEAK WESTERLY WINDS ALOFT AND
INCREASING DEEP-LAYERED MOISTURE HAS INCREASED THE FLOOD
POTENTIAL. A SEABREEZE ACROSS THE NORTH SHORE OF LI CONTINUES TO
PRODUCE CELLS FROM TIME TO TIME. ADDITIONAL ACTIVITY TO THE NORTH
AND WEST OF NYC...DRIVEN BY A STREAM OF SHORT WAVES ALOFT AND
DIFFERENTIAL HEATING WILL BECOME THE PRIMARY PLAYER THROUGH THIS
EVENING. PULSE SEVERE THUNDERSTORMS WILL BE POSSIBLE...BUT THE
PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL.

AS FOR THE OVERNIGHT PERIOD...A SERIES OF WAVES AT THE SOUTHERN
EDGE OF THE WESTERLIES...AHEAD OF AN AMPLIFYING TROF OVER THE
UPPER MIDWEST AND GREAT LAKES...WILL PRODUCE SOME LIFT WITH
MARGINAL TO MODERATE INSTABILITY. THUS..SCT CONVECTION WILL LIKELY
LINGER INTO AT LEAST THE FIRST PART OF THE OVERNIGHT. TIMING AND
INTENSITY OF SUCH FEATURES IS OFTEN A CHALLENGE.

USED A BLEND OF THE MET/MAV MOS...WHICH PRODUCES LOWS FROM THE
UPPER 60S WELL INLAND...TO THE LOWER AND MID 70S AT THE COAST.
THIS IS ABOUT 5 DEGREES ABOVE NORMAL. IT WILL REMAIN VERY HUMID
WITH DEW POINTS HOLDING AROUND 70.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AN AMPLIFYING UPPER TROF OVER THE GREAT LAKES WILL SEND A FRONTAL
SYSTEM AS WELL AS MULTIPLE WAVES OF LOW PRESSURE TOWARD THE REGION
WED INTO WED NIGHT. THERE SHOULD BE SEVERAL EPISODES OF CONVECTION...
WITH THE BEST CHANCE COMING TOMORROW AFT FROM NYC AND POINTS NORTH
AND WEST...TRANSLATING EAST DURING THE EVENING AND OVERNIGHT
HOURS. HIGH PW VALUES WILL LIKELY RESULT IN ISOLATED HEAVY
RAINFALL WITH THE POTENTIAL OF FLASH FLOODING OF URBAN AND POOR
DRAINAGE AREAS. THE REASON FOR HOLDING OFF ON A FLOOD WATCH AT THIS
TIME IS THERE IS NOT ENOUGH CONFIDENCE FOR A WIDESPREAD EVENT. IN
ADDITION...WITH THE WESTERLY FLOW STRENGTHENING ALOFT...THIS WILL
ALLOW THE CONVECTION TO MOVE MORE QUICKLY THAN TUE. THERE ARE ALSO
NO INDICATIONS OF A BOUNDARY SETTING UP PARALLEL TO THE DEEP-
LAYERED FLOW...WHICH WOULD BE CONDUCIVE FOR TRAINING.

USED A BLEND OF MET/MAV MOS WED AND WED NIGHT...WHICH CONTINUES TO
PRODUCE ABOVE NORMAL TEMPS WITH VERY HUMID CONDITIONS. DEW POINTS
WILL REMAIN AROUND 70 DEGREES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UNSETTLED WEATHER IN TAP THROUGH THURSDAY NIGHT AS A LOW PRESSURE
TRACKING ACROSS EASTERN CANADA DRAGS A COLD FRONT THROUGH THE
REGION. THE FRONT WILL BE SLOW MOVING BUT WILL CONTINUE TO PUSH EAST
BEFORE STALLING JUST OFFSHORE. SHOWERS AND POSSIBLE THUNDERSTORMS
WILL BE ONGOING INTO THURSDAY NIGHT. WITH PRECIPITABLE WATERS AROUND
2 INCHES...CAN EXPECT HEAVY RAIN. THE COLD FRONT WILL MOVE ACROSS
THE REGION BY THURSDAY NIGHT. NORTHWEST FLOW BEHIND THE FRONT WILL
BRING IN DRIER AIR FOR FRIDAY. AN AREA OF HIGH PRESSURE WILL MOVE
INTO THE REGION AND CONTROL OUR WEATHER THROUGH MUCH OF THE WEEKEND
WITH TEMPERATURES IN THE 80S. RETURN FLOW SETS UP BRINGING AN
INCREASE IN THE HEAT AND HUMIDITY AGAIN FOR THE BEGINNING OF THE
WEEK.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA. THEY
ARE SCATTERED IN NATURE BUT NUMEROUS ENOUGH TO INCLUDE A TEMPO FOR
THUNDER AT ALL TERMINALS EXCEPT KISP/KGON WHERE AIR IS MORE STABLE
FROM EARLIER SHOWERS/THUNDERSTORMS. CONVECTION SHOULD BECOME LESS
WIDESPREAD AFTER 00Z...BUT ISOLATED CONVECTION IS STILL POSSIBLE
OVERNIGHT THROUGH 12Z WEDNESDAY.

OTHERWISE...VFR FORECAST INTO THIS EVENING FOR ALL SITES EXCEPT
KGON. VSBYS MAY DROP TO MVFR AFTER MIDNIGHT...THEN LIFT AROUND 13Z
WEDNESDAY. FIRST NIGHT OF SOUTHERLY FLOW (AS OPPOSED TO
SOUTHWESTERLY)...SO MVFR CIGS IS NOT EXPECTED...BUT WILL MONITOR
TRENDS. EXCEPTION IS AT KGON WHERE IFR CIGS/VSBYS ARE FORECAST
BETWEEN 09 AND 14Z WEDNESDAY...WITH MVFR CIGS/VSBYS FORECAST ON
EITHER SIDE OF THAT. OCCASIONAL LIFR POSSIBLE AT KGON AROUND
12Z...BUT LOW CONFIDENCE.

NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: BEST CHANCE OF TSTMS THROUGH 00Z.

KJFK FCSTER COMMENTS: BEST CHANCE OF TSTMS THROUGH 00Z.

KLGA FCSTER COMMENTS: BEST CHANCE OF TSTMS THROUGH 00Z.

KTEB FCSTER COMMENTS: BEST CHANCE OF TSTMS THROUGH 00Z.

KHPN FCSTER COMMENTS: BEST CHANCE OF TSTMS THROUGH 00Z.

KISP FCSTER COMMENTS: VCSH POSSIBLE THROUGH 00Z.

.OUTLOOK FOR 21Z WEDNESDAY THROUGH SUN...
.THU-FRI...SUB VFR FOG/CIGS POSSIBLE DAILY 06Z-14Z. SCT TSTMS
POSSIBLE DAILY MAINLY 18Z-04Z WITH SUB VFR POSSIBLE AT TIMES.
.SAT...SUB VFR POSSIBLE IN SHOWERS.
.SUN...VFR.

&&

.MARINE...
SOUTHERLY FLOW INCREASES ON WEDNESDAY AHEAD OF A SLOWLY MOVING
COLD FRONT. THIS WILL BUILD SEAS ON THE OCEAN TO SCA LEVELS BY
WEDNESDAY NIGHT. SCA CONDITIONS CONTINUE THROUGH THURSDAY FOR THE
OCEAN WATERS. HIGH PRESSURE THEN BUILDS NORTH OF THE WATERS FRIDAY
THROUGH THE WEEKEND. CONDITIONS ARE THEREFORE EXPECTED TO REMAIN
BELOW SCA LEVELS. UNDERCUT WAVEWATCH BY 1 TO 2 FT AT TIMES WED
INTO WED NIGHT.

&&

.HYDROLOGY...
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WEDNESDAY THROUGH THURSDAY NIGHT ACROSS THE HSA. ALTHOUGH
WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...FLASH FLOODING
IS POSSIBLE WITH ANY TRAINING CONVECTION.

RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE IN AN AREA IF
THUNDERSTORMS TRAIN OVER THAT AREA FOR AN HOUR.

EXPECT THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
THURSDAY THROUGH THURSDAY NIGHT ACROSS THE HYDROLOGIC SERVICE AREA.
ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...FLASH
FLOODING IS POSSIBLE WITH ANY TRAINING CONVECTION. RAINFALL IN
EXCESS OF 2 INCHES IS POSSIBLE IN AN AREA IF THUNDERSTORMS TRAIN
OVER THAT AREA FOR AN HOUR.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...FIG/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...FIG
AVIATION...BC
MARINE...FIG/DW
HYDROLOGY...FIG/DW
Hazardous weather outlook, Jul 9, 6:03 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
703 AM EDT TUE JUL 9 2013

CTZ007-008-010>012-NYZ078>081-177-179-101115-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-101115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOWLY MOVING FRONTAL SYSTEM WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY AND THURSDAY
AFTERNOON AND EVENING. A THREAT FOR URBAN AND SMALL STREAM FLASH
FLOODING EXISTS WITH ANY TRAINING THUNDERSTORMS ACTIVITY DURING
THIS TIME.

RAINFALL IN EXCESS OF 2 INCHES IN A HOUR IS POSSIBLE IF
THUNDERSTORMS TRAIN OVER THE SAME AREA FOR AN HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 9, 11:51 AM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT TUE JUL 9 2013

CTZ006>008-010-011-091745-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
1251 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALLINGFORD TO EAST
HADDAM...OR ALONG A LINE EXTENDING FROM WALLINGFORD TO 6 MILES NORTH
OF CHESTER...AND MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR MERIDEN BY 110 PM.
  NEAR MIDDLETOWN BY 120 PM.
  NEAR PORTLAND BY 125 PM.
  NEAR EAST HAMPTON BY 130 PM.
  NEAR CROMWELL BY 145 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4135 7234 4135 7235 4133 7236 4131 7289
      4158 7280 4158 7276 4163 7271 4165 7253
      4164 7249 4159 7246 4160 7234 4164 7234
      4168 7227 4169 7227 4172 7224

MALOIT
Special weather statement, Jul 9, 12:25 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT TUE JUL 9 2013

CTZ007-008-012-091830-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
125 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO
VOLUNTOWN...OR ALONG A LINE EXTENDING FROM SALEM TO 9 MILES SOUTH OF
PLAINFIELD...AND MOVING EAST AT 10 MPH.

THESE STORMS WILL BE...
  5 MILES SOUTH OF COLCHESTER BY 140 PM.
  NEAR PRESTON BY 205 PM.
  NEAR VOLUNTOWN BY 230 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4142 7179 4140 7184 4138 7184 4136 7234
      4143 7232 4141 7243 4153 7245 4161 7227
      4171 7224 4167 7217 4167 7212 4164 7198
      4165 7180 4164 7178

MALOIT
Local storm report, Jul 9, 2:57 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      CHESHIRE                41.50N  72.90W
07/09/2013                   NEW HAVEN          CT   LAW ENFORCEMENT

            INTERSECTION OF NORTH BROOKSVALE RD RT 42 NEAR SOUTH
            MAIN STREET RT 10 CLOSED DUE TO FLOODING

&&

ML
Local storm report, Jul 9, 3:00 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      CHESHIRE                41.50N  72.90W
07/09/2013                   NEW HAVEN          CT   FIRE DEPT/RESCUE

            INTERSECTION OF NORTH BROOKSVALE RD RT 42 NEAR SOUTH
            MAIN ST RT 10 REMAINS CLOSED DUE TO FLOODING

&&

ML
Local storm report, Jul 9, 3:03 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      CHESHIRE                41.50N  72.90W
07/09/2013                   NEW HAVEN          CT   LAW ENFORCEMENT

            INTERSECTION OF NORTH BROOKSVALE RD RT 42 NEAR SOUTH
            MAIN ST RT 10 REMAINS CLOSED DUE TO FLOODING

&&

CORRECTED SOURCE

ML

The radar

The Brookhaven radar (KOKX), 120 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
July 9, 3:40 PM EST
Where
Orange County, 0.46 mi W of Newburgh
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.501, -74.029

Trees reported down along Broadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468607.